Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Lower lip twitching, pain in jaw and cheekbone

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 1631 Questions
Question
hi there.
rightside of my lower lip has been twitching in constant little episodes. I also feel a pain pattern starting beneath and going toward the right side of the jaw, right cheek bone, the part just above the ear and finally fading around eyebrow area and above the eye. And the same but a mild pain pattern on the left side as well.
Posted Mon, 17 Sep 2012 in Brain and Spine
 
 
Answered by Dr. Naveen Kumar 4 hours later

Hi

Thanks for the query

The description given by you seems to be of facial muscles twitching. Twitching is defined as the sudden irregular contraction of muscles of the lip and is very common. It could be due to various causes such as anxiety, stress, certain medications, cranial nerves related problems, injury, irritation and excessive intake of caffeine, TMJ problems, etc.

The extent of facial twitching and pain mentioned by you seem to be the area supplied by the facial nerve (seventh cranial nerve). In your case, it could be related to the antihistaminic (fexofenadine) you are taking and the stress.

Secondly, the facial pain could be related to the sinus related problems secondary to the nasal allergy.

My advice to you is:
1. Drink plenty of warm water to keep the nose and the throat hydrated.
2. Use saline nasal spray (3-4 times a day) along with steroid nasal spray (once a day) to reduce the nasal stuffiness and to keep the nasal mucosa moist.
3. Steam inhalation to open up the sinus blockage.
4. Pseudoephedrine to reduce the nasal congestion.
5. Avoid sleeping directly in front of the A/C blower or under the fan.
6. Change the pillow cover every night before going to bed.
7. When exposed to dust or smoke cover your nose with a clean handkerchief.
8. Avoid coffee/chilled/hot beverages/alcohol/smoking if any.
9. If the situation does not improve even with the above measures, consult an ENT specialist for a complete evaluation and management.

Hope I have answered the query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Lower lip twitching, pain in jaw and cheekbone 52 minutes later
thanks doctor!

it is helpful thus far. but the twitching of the lower lip has been happening for sometime now, I'd say even before I started taking fexofenadine. only it was much rare than what it was now. and i don't have a stuffed nose you see and it doesnt seem like it is related to that. the allergy has almost disappeared. but it was never too much to handle anyway.

after i put forward my query i noticed the pain is also around the chin area plus i could feel a swallowen nerve (i could wrong – probably being paranoid) inside the mouth behind the lower lip.
 
 
Answered by Dr. Naveen Kumar 15 hours later
Hi

Thanks for writing back

You have made my work simpler by giving me more details. Hence in your case, even the sinusitis is ruled out as your allergic symptoms have reduced and also there is no nasal congestion.

Then the most probable cause is nerve related. Facial nerve is the one arising from the ear and supplying to facial muscles. Any weakness in the nerve can cause twitching of the nerves. Do not worry! It is not a major problem, with the appopriate intervention this can be solved.

You can try the following medicines such as Meconerv plus (mecobalamine) and a short course of oral steroids (such as prednisolone) to keep the nerves relaxed and rejuvenate. Hope with these medicines your problems will be controlled. If not, then you will have to consult your neurologist for a complete evaluation and further management.

Wish you good health.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions